Arkansas, 2003

Hail in Arkansas, April 29, 2003

April 29, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 2:25 PM CST, 55 minutes earlier.

Area forecast discussion, Apr 29, 2:25 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT TUE APR 29 2003

THERE IS ENOUGH HEATING AND INSTABILITY TO INCLUDE SMALL POPS FOR
EARLY TONIGHT. LESS THAN 20 PERCENT CHANCES OF PCPN FOR WEDNESDAY...
INCREASING TO 20 PERCENT WEDNESDAY NIGHT AND CONTINUING TO INCREASE
TO CHANCE CATEGORY FOR THURSDAY AND THURSDAY NIGHT AS THE FRONT WILL
BE MAKING ITS INFLUENCE FELT SLOWLY ACROSS THE STATE. THERE WILL BE
LINGERING CHANCE OF RAIN FOR FRIDAY...WITH CLOUDS AND PRECIPITATION
NOT GOING TOO FAR FROM THE STATE ON SATURDAY AND RETURNING RATHER
QUICKLY FOR THE WEEKEND INTO MONDAY.

FCSTID =   32
HRO   61  82  63  78 /  20  10  20  30
LIT   65  85  65  84 /  20  10  20  30
HOT   66  85  65  85 /  20  10  20  30
PBF   66  86  65  85 /  20  10  20  30

.LZK...NONE.
Hazardous weather outlook, Apr 29, 3:45 AM CST, 11 hours 35 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-053>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 AM CDT TUE APR 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST UNITED STATES WITH A
STATIONARY FRONT OVER SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ON THIS FRONT DURING PRIMARILY THE LATE
AFTERNOON HOURS AND THEN DISSIPATE AFTER SUNSET. THE FRONT WILL
ACTUALLY BE PUSHED TO THE NORTH DURING THE DAY BY THE AFOREMENTIONED
HIGH PRESSURE. AS A RESULT...THE BEST CHANCES OF SEEING SHOWERS AND
THUNDERSTORMS WILL BE ACROSS THE NORTH BUT EVEN HERE...ONLY ISOLATED
ACTIVITY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

A STORM SYSTEM IS EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO BY
LATE TUESDAY AND RAPIDLY MOVE OFF TO THE NORTHEAST....REACHING
SOUTHERN WISCONSIN BY THURSDAY MORNING. THE SYSTEM WILL DRAG A COLD
FRONT THROUGH ARKANSAS THURSDAY NIGHT AND EARLY FRIDAY WITH
SOUTHERLY WINDS PRECEDING IT. THESE WINDS WILL KEEP A GOOD DEAL OF
LOW LEVEL MOISTURE IN PLACE. THE FRONT WILL ACT ON THAT MOISTURE FOR
A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A POSSIBILITY OF
SEVERE WEATHER WITH THIS COLD FRONT WITH THE MAIN THREAT BEING LARGE
HAIL AND STRONG WINDS. THIS POSSIBLE SEVERE WEATHER EVENT WILL
BECOME MORE CLEAR AS THURSDAY APPROACHES SO STAY TUNED FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

56

The radar

The Springfield radar (KSGF), 135 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baxter

When
April 29, 3:20 PM CST
Where
Baxter County, Mountain Home
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.333, -92.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350671.